Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 53, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Dec 11, 2016, 4:38 AM CST. It took effect at Dec 11, 2016, 7:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2016, 4:38 AM CST (10:38 UTC)
- In effect from
- Dec 11, 2016, 7:00 AM CST
- Expired
- Dec 11, 2016, 10:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
215 WHUS74 KBRO 111038 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 438 AM CST SUN DEC 11 2016 ...HAZARDOUS SEAS CONTINUING THROUGH MID AFTERNOON BEYOND 20 NAUTICAL MILES OUT... .LONG PERIOD SWELLS REMAINING ACROSS THE WESTERN GULF OF MEXICO WILL CONTINUE TO PRODUCE DANGEROUS SEAS AND WAVES FOR SMALL CRAFT THIS AFTERNOON MAINLY BEYOND 20 NAUTICAL MILES OUT. GMZ170-175-112100- /O.CON.KBRO.SC.Y.0052.000000T0000Z-161211T1200Z/ /O.NEW.KBRO.SC.Y.0053.161211T1300Z-161211T2100Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 438 AM CST SUN DEC 11 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXTENDED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. * WAVES/SEAS...6 TO 8 FEET...OCCASIONALLY 10 FEET THIS MORNING. * WINDS...SOUTHEAST 15 TO 20 KNOTS WITH A FEW HIGHER GUSTS MAINLY EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE AND SEA CONDITIONS WILL IMPACT SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS AND CONTINUE TO STAY IN PORT UNTIL CONDITIONS IMPROVE. && $$ 52/BSG
2 follow-up statements
825 WHUS74 KBRO 112058 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 258 PM CST SUN DEC 11 2016 ...HAZARDOUS SEAS CONTINUING THROUGH THIS EVENING BEYOND 20 NAUTICAL MILES OUT... .LONG PERIOD SWELLS REMAINING ACROSS THE WESTERN GULF OF MEXICO WILL CONTINUE TO PRODUCE DANGEROUS SEAS AND WAVES FOR SMALL CRAFT THROUGH THIS EVENING MAINLY BEYOND 20 NAUTICAL MILES OUT. GMZ170-175-120400- /O.EXT.KBRO.SC.Y.0053.000000T0000Z-161212T0400Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 258 PM CST SUN DEC 11 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... * WAVES/SEAS...6 TO 8 FEET. * WINDS...SOUTHEAST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE AND SEA CONDITIONS WILL IMPACT SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS AND CONTINUE TO STAY IN PORT UNTIL CONDITIONS IMPROVE. && $$
555 WHUS74 KBRO 120403 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1003 PM CST SUN DEC 11 2016 ...HAZARDOUS SEAS CONTINUING TONIGHT BEYOND 20 NAUTICAL MILES OFFSHORE... .LONG PERIOD SWELLS MOVING ACROSS THE WESTERN GULF OF MEXICO TONIGHT WILL CONTINUE TO PRODUCE DANGEROUS SEAS AND WAVES FOR SMALL CRAFT FROM 20 TO 60 NAUTICAL MILES OFFSHORE. GMZ170-175-120900- /O.EXP.KBRO.SC.Y.0053.000000T0000Z-161212T0400Z/ /O.NEW.KBRO.SC.Y.0054.161212T0403Z-161212T0900Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1003 PM CST SUN DEC 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 3 AM CST MONDAY. * WAVES/SEAS...6 TO 8 FEET. * WINDS...SOUTH 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WAVE AND SEA CONDITIONS WILL IMPACT SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS AND CONTINUE TO STAY IN PORT UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 4:02 AM CST, 36 minutes earlier.
Area forecast discussion, Dec 11, 4:02 AM CST, 36 minutes before
Area Forecast Discussion National Weather Service BROWNSVILLE TX 402 AM CST Sun Dec 11 2016 .SHORT TERM (Now through Monday): It's out of winter and into "spring" beginning later this morning in the Valley and by this afternoon across the ranchlands/Rio Grande Plains as surface high continues to weaken though will remain lodged from the Upper Valley through the ranchlands, which will combine with the return or the warmer and more humid air to set up a dense fog event later tonight through mid morning Monday. Aloft, zonal flow dominates, and with this comes deepening dry air which will gradually return sunshine later today especially along/west of Highway 77, with the sunshine returning by late Monday morning after the fog burns off. One thing to keep an eye on is the lack of wind north and west of the RGV each day, which could play a few small tricks with afternoon temperatures. For the sensible weather: Today, expect the low clouds and patchy/areas of fog, most pronounced north and west of the Valley, to erode by late morning and clear out completely by afternoon. The surge of warmer air will kick up southerly winds for much of the population, with speeds potentially gusting to 30 mph along the US 77/IH 69E corridor from noon through sunset. Quite a different feeling day today compared with Saturday, with afternoon temperatures in most locations 20-25 degrees higher...upper 70s to lower 80s...so put away the jackets and return to spring clothing to the rotation if venturing out. If headed to the beach, could be one more day of elevated water levels to reckon with. That said, it appears that a slow veer to the southeast in wave direction as well as falling sea/wave levels offshore during the afternoon should bring water levels back yards below the dune line at high tide. For now will let the coastal flood statement expire but given the returning sunshine and warmth a few more folks may be on the beach this afternoon, so will be keeping a close eye. Tonight has dense fog written all over it, particularly in locations that don't see the wind machine which will include all of the ranchlands and extend through the rural farm communities of Hidalgo County as well. Guidance highly suggestive of the fog, but confidence high based on weak pressure gradient that arrives in these areas ahead of subtle wind shift zone that eases into south Texas. For the Lower/Mid Valley, just enough southerly flow should keep widespread dense fog from forming, though expect areas of fog in general. With the calm winds and temperatures falling with the dewpoints, the fog should form around or even just before midnight in the rural areas and the Valley a bit later. Dense Fog advisories are likely for at least the rural areas and perhaps more areas, as workweek school and general traffic will be back in play. Given the length of night and low level moisture locked in, it will take several hours for the fog to dissipate with the ranchlands Rio Grande Plains possibly taking until just before noon for all of it to dissipate. Thereafter, another mainly sunny afternoon with more uniform temperatures - though still a shade cooler (mid to upper 70s) across the ranches with lower to even mid 80s across the Valley, where winds will be down a bit compared with Sunday afternoon. LONG TERM (Monday night through Saturday): The mid level pattern will remain relatively zonal through much of the long term. Both the GFS and the ECMWF agree in principle with that scenario. Only late in the game, roughly Thurs and beyond, will a sharp short wave trough dive south through the Pacific Northwest and rotate or lift across the Great Basin. That will support backing in the mid level pattern to southwest over the fcst area, with a late next weekend surface front in the offing, but that is just past the end of this cycle. While the trough is descending into the CONUS, cold air from Canada will move down into the Northern Plains on Tuesday. The outbreak will initially move south along the western side of an upper polar low over Central Canada, but will be on its own after that, moving south into Central texas by Wednesday in both long range models, the GFS and the ECMWF. There will be a brief, mild cool down on Thursday with the modified air mass and front pushing into the area, with a wind shift to northeast. Rain chances will remain low through the forecast with only a slight chance to chance on Thursday. With high pressure shifting quickly east by Fri, southeast winds will develop once again, and the previous boundary will move north again as a warm front. Rain chances on Friday, while possible, were kept on the low end. Tuesday and Wednesday will be warm with a few clouds. Temps will be mainly in the 60s at night and will reach into the lower 80s during the day for some areas. Slight rain chances will develop Thursday with increasing cloud cover as a cold front pushes toward the area. Temps will recover Friday and Saturday as both models advertise southeast winds, and will push warm Gulf air back over the area. A storm system will move out of the Rockies and across the plains Friday into Saturday, with a cold air outbreak racing south with an expected arrival early Sunday. && .MARINE: Now through Monday...Seas remain elevated across the outer waters and moderate southerly flow touching advisory level gusts (20+ knots) as of 3 AM. Remaining swell (8 second period) and only a slow turn of wave direction to the east southeast should keep near or just above 7 foot seas through the morning over the outer waters. For this reason will extend the advisory (seas) until 3 PM this afternoon based on the latest gridded forecast. Conditions will only gradually subside overnight but should finally drop to 3 to 5 feet by Monday. Aside from the morning fog, conditions in Laguna Madre should be fine for fishing on Monday. Today may see a brief window before the winds kick up, and small craft exercise caution will be added to this area for the afternoon. Monday night through Thursday night...Light to moderate southeast to south winds and low to moderate seas will prevail through mid week. Broad high pressure will cover the north and east Gulf during this time, supporting the onshore flow. On Thursday, fresh high pressure will move south over the North Gulf, resulting in light to moderate east winds across the Lower Texas Coast, which will become moderate southeast by Thursday night. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 69 80 69 / 10 10 10 10 BROWNSVILLE 79 69 82 69 / 10 10 10 10 HARLINGEN 80 68 83 67 / 10 10 10 10 MCALLEN 81 66 83 67 / 0 0 0 10 RIO GRANDE CITY 79 63 81 63 / 0 0 0 0 SOUTH PADRE ISLAND 74 71 78 69 / 0 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...Small Craft Advisory until 3 PM CST this afternoon for GMZ170-175. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 52/54
Hazardous weather outlook, Dec 10, 8:25 PM CST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 825 PM CST SAT DEC 10 2016 TXZ251-254>257-111100- KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 825 PM CST SAT DEC 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THIS EVENING: AT THE BEACHES...ROUGH AND HIGH SURF WILL CONTINUE TO PRODUCE A HIGH THREAT FOR RIP CURRENTS. THE WAVES WILL ALSO RUN UP TO THE DUNE LINE ESPECIALLY AT HIGH TIDE EARLY THIS AFTERNOON AND INTO THE EARLY EVENING HOURS WHERE THE BEACHES ARE NARROW. TONIGHT: PATCHY FOG TOWARD DAYBREAK MAY BECOME LOCALLY DENSE WITH VISIBILITY BELOW ONE QUARTER MILE...ESPECIALLY FROM RURAL WILLACY COUNTY THROUGH THE KING RANCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY: PATCHY FOG MAY BE LOCALLY DENSE THROUGH 9 AM WITH VISIBILITY ONE QUARTER MILE OR LESS ESPECIALLY FROM RURAL WILLACY COUNTY THROUGH THE KING RANCH. AT THE BEACHES...A MODERATE TO HIGH THREAT FOR RIP CURRENTS IS EXPECTED. EARLY MORNING MONDAY THROUGH THURSDAY MORNING: PATCHY TO AREAS OF DENSE FOG MAY DEVELOP MAINLY BETWEEN 4 AM AND 9 AM EACH DAY. VISIBILITY COULD FALL TO ONE QUARTER MILE OR LESS AND CREATE DIFFICULT DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ248>250-252-253-111100- ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO- 825 PM CST SAT DEC 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT TONIGHT: PATCHY TO AREAS OF LOCALLY DENSE FOG MAY DEVELOP AFTER 3 AM WITH VISIBILITY REDUCED TO ONE QUARTER MILE OR LESS. DRIVING MAY BECOME DIFFICULT IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY: PATCHY FOG MAY BE LOCALLY DENSE THROUGH 9 AM WITH VISIBILITY ONE QUARTER MILE OR LESS ESPECIALLY NORTH AND WEST OF THE HIGH POPULATED AREAS. EARLY MORNING MONDAY THROUGH THURSDAY MORNING: PATCHY TO AREAS OF DENSE FOG MAY DEVELOP MAINLY BETWEEN 4 AM AND 9 AM EACH DAY. VISIBILITY COULD FALL TO ONE QUARTER MILE OR LESS AND CREATE DIFFICULT DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-111100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX-LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM-WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 825 PM CST SAT DEC 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY FOR DANGEROUS SEAS OF 7 FEET OR HIGHER AND GUSTY WINDS FROM 20 TO 25 KNOTS CONTINUES TONIGHT FOR THE OUTER GULF WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED SEAS UP TO 6 FEET WILL CONTINUE THROUGH SUNDAY MORNING OVER PORTIONS OF THE GULF WATERS BEYOND 20 NAUTICAL MILES OFFSHORE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 7:51 PM CST | Coastal Flood Statement | BRO | Kenedy | 11 hr |
| Dec 11, 7:44 AM CST | Dense Fog Advisory | BRO | Hidalgo, Starr | 3 hr |
| Dec 11, 12:26 PM CST | Coastal Flood Statement | BRO | Kenedy | 12 hr |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.